Alert archive / Arizona / Dust Storm Warnings in 2012
Dust Storm Warning 5, NWS Phoenix, AZ
NWS Phoenix, AZ issued this dust storm warning at Jul 21, 2012, 4:23 PM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2012, 4:23 PM MST (23:23 UTC)
- Expired
- Jul 21, 2012, 7:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this dust storm warning went out at Jul 21, 3:35 PM MST, 48 minutes earlier.
Area forecast discussion, Jul 21, 3:35 PM MST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 335 PM MST SAT JUL 21 2012 .UPDATE...UPDATED AVIATION DISCUSSION. && .SYNOPSIS... THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE REST OF THE WEEKEND INTO EARLY NEXT WEEK. INTENSITY AND AREAL COVERAGE OF THUNDERSTORM ACTIVITY WILL VARY FROM DAY TO DAY. SOME DRYING FROM THE WEST IS EXPECTED BY NEXT WEDNESDAY...AND BY THURSDAY THE THREAT FOR THUNDERSTORMS WILL FOCUS MAINLY OVER THE HIGHER TERRAIN EAST OF THE METRO PHOENIX AREA. HIGH TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW NORMAL THROUGH MID WEEK BEFORE SLOWLY RISING BY NEXT THURSDAY. && .DISCUSSION... THE MORNING MID LEVEL CLOUDINESS ACROSS SOUTHEAST ARIZONA HAS DIMINISHED ALLOWING FOR SUFFICIENT HEATING ACROSS ALL OF SOUTHERN ARIZONA. SOUTHEASTERLY FLOW CONTINUES TO FEED MOISTURE INTO SOUTH-CENTRAL ARIZONA AND WILL PUSH WESTWARD AS THE DAY PROGRESSES REACHING SOUTHEAST CALIFORNIA LATER TONIGHT. 1000-700 MB MIXING RATIOS OF 10-12 G/KG ARE EXPECTED ACROSS ALL OF SOUTHERN ARIZONA THIS AFTERNOON WITH THE MOISTURE PUSH REACHING SOUTHEAST CALIFORNIA BY AROUND MIDNIGHT. WATER VAPOR IMAGERY AT 18Z SHOWS THE LEADING EDGE OF THE DEEPER MOISTURE ON THE DOORSTEP OF THE LOWER COLORADO RIVER VALLEY. INVERTED TROUGH AXIS ALSO STRETCHES FROM SONORA MEXICO INTO SOUTH-CENTRAL ARIZONA...BUT HAS SEEMED TO HAVE WEAKENED OVER THE PAST 12 HOURS. ANALYSIS DOES SHOW WEAK UPPER LEVEL DIVERGENCE ACROSS MUCH OF SOUTHEAST AND SOUTH-CENTRAL ARIZONA WHICH SHOULD AT LEAST AID SOME IN STORM DEVELOPMENT TODAY. SHOWER AND THUNDERSTORM DEVELOPMENT ALREADY HAS GOTTEN UNDERWAY BY NOON TODAY MAINLY ACROSS THE HIGHER TERRAIN ACROSS FAR SOUTHEAST ARIZONA AND ALONG THE MOGOLLON RIM. A SOUTHEASTERLY STEERING FLOW OF AROUND 10-15 KNOTS WILL ALLOW THESE STORMS TO SPREAD INTO SOUTHEASTERN PORTIONS OF THE METRO PHOENIX AREA BY LATE THIS AFTERNOON...PROGRESSING NORTHWESTWARD THROUGHOUT THIS EVENING. SOUNDING PROFILES SHOW FAIRLY DRY AIR BELOW 600 MB...SO OUTFLOW DEVELOPMENT WITH STORMS EAST OF THE VALLEY IS LIKELY THIS AFTERNOON AND EARLY EVENING AND COULD AID IN FURTHER DEVELOPMENT OF STORMS WESTWARD THIS EVENING. THE MAJORITY OF THE STORMS SHOULD STAY EAST OF YUMA AND LA PAZ COUNTIES TODAY UNTIL THE DEEPER MOISTURE MOVES INTO LATE TONIGHT. THERE WILL BE A THREAT OF GUSTY WINDS WITH STRONGER THUNDERSTORMS TODAY DUE TO THE DRYER LOW LEVELS. CANNOT RULE OUT AREAS OF BLOWING DUST AFFECTING PORTIONS OF THE LOWER DESERTS LATER TODAY...BUT WITH RECENT RAINFALL...EXTENSIVE COVERAGE AND VERY LOW VISIBILITIES ARE NOT LIKELY. A FAVORABLE MONSOONAL ATMOSPHERE WILL REMAIN IN PLACE THROUGH MONDAY WITH ML CAPES OVER MUCH OF SOUTHERN ARIZONA GENERALLY BETWEEN 500 AND 1000 J/KG. IN ADDITION TO THE MOIST AND UNSTABLE ENVIRONMENT...THERE WILL BE SOME MARGINAL UPPER LEVEL SUPPORT WITH PERIODS OF DIFFLUENCE/DIVERGENCE ALOFT PRESENT AS SEEN IN THE FORECAST UPPER STREAMLINE FIELDS. BY SUNDAY AND MONDAY...DEEPER MOISTURE PUSHES THROUGH ALL OF SOUTHERN ARIZONA INTO SOUTHEAST CALIFORNIA...LEADING TO CHANCE POPS...FROM 30 TO 50 PERCENT...OVER MOST OF THE CWA. THERE IS STILL SOME UNCERTAINTY IN AREAL COVERAGE OF STORMS THROUGH MONDAY...AND IF ONE DAY TURNS OUT TO BE VERY ACTIVE...THE FOLLOWING DAY WILL LIKELY BE LESS ACTIVE. FOR NOW...KEEPING WITH THE GENERAL CHANCE POPS SUNDAY AND MONDAY. MODEL PRECIPITABLE WATER VALUES OF BETWEEN 1.4 AND 1.6 INCHES TODAY WILL CLIMB TO AROUND TWO INCHES OVER THE LOWER DESERTS OF SOUTHWEST ARIZONA BY SUNDAY. THE INCREASING MOISTURE WILL CREATE A LOCALLY HEAVY RAIN AND FLASH FLOODING THREAT. GUSTY WINDS WILL ALSO BE LIKELY BUT SHOULD TYPICALLY REMAIN BELOW SEVERE LIMITS. BY TUESDAY...THE PRESSURE PATTERN WILL BECOME MORE RIDGE DOMINATED. STEERING FLOW BECOMES MORE SOUTHERLY AND MOISTURE STARTS TO THIN ESPECIALLY OVER THE SOUTHERN CALIFORNIA AND SOUTHWESTERN ARIZONA DESERTS. WE ARE LOOKING AT SLIGHT CHANCE POPS ACROSS THE WESTERN PORTION OF THE CWA TUESDAY WITH CHANCE NUMBERS MAINLY EAST OF PHOENIX. PRECIPITABLE WATER VALUES WILL STILL BE NEAR OR SOMEWHAT ABOVE 1.5 INCHES SO THERE WILL STILL BE A THREAT FOR HEAVY RAIN...BUT WITH THE AIRMASS DRYING A BIT...THE THREAT FOR STRONG WINDS MAY INCREASE. CONTINUED DRYING FROM THE WEST IS EXPECTED AFTER NEXT WEDNESDAY WITH POPS GRADUALLY DECREASING FROM THE WEST EACH DAY. BY THURSDAY...AREAS WEST OF MARICOPA COUNTY WILL HAVE LITTLE OR NO THREAT FOR SHOWERS OR STORMS AND POPS WILL FALL INTO SINGLE DIGITS. EXPECT ONLY SLIGHT CHANCES FOR AFTERNOON/EVENING STORMS IN THE METRO PHOENIX AREA THURSDAY AND BY FRIDAY THE THREAT FOR CONVECTION SHOULD SHIFT TO THE EAST OF THE PHOENIX AREA AND MAINLY AFFECT THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY. && .AVIATION... SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... PROBABILITIES FOR AVIATION WX IMPACTS AT THE PHOENIX TERMINALS ARE HIGHER THAN NORMAL THIS EVENING. ALTHOUGH SKIES ARE MAINLY CLEAR AS OF MID-AFTERNOON...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A LINE STRETCHING FROM GILA BEND TO CASA GRANDE LATE THIS AFTERNOON AND WILL LIKELY PROPAGATE TOWARDS KPHX AND KIWA THIS EVENING. WIND GUSTS UP TO 40 MPH AND AREAS OF BLOWING DUST ARE POSSIBLE WITH THE STRONGEST STORMS. ANOTHER AREA OF CONCERN IS ACROSS NORTHWESTERN MARICOPA COUNTY LATE THIS EVENING AS AN OUTFLOW BOUNDARY MOVES SOUTHWESTWARD FROM PRESCOTT. OUTLOOK FOR SUNDAY...THE CHANCE OF THUNDERSTORMS AND RELATED IMPACTS WILL BE HIGHER THAN NORMAL. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... THUNDERSTORMS ARE NOT EXPECTED TO REACH SOUTHEASTERN CA THIS EVENING...GENERALLY REMAINING EAST OF KBLH. MUCH BETTER CHANCE FOR ACTIVITY REACHING KBLH AND EVEN KIPL SUNDAY AFTERNOON AS AN AREA OF LOW PRESSURE MOVES STEADILY TOWARDS THE LOWER CO RIVER VALLEY. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY... ABOVE NORMAL RAIN CHANCES TO CONTINUE INTO TUESDAY. TREND TOWARD LESS THUNDERSTORM ACTIVITY AND LOWER HUMIDITY TO DEVELOP WEDNESDAY AND CONTINUE THROUGH FRIDAY AS THE FLOW BECOMES SOUTHWESTERLY. THUNDERSTORM ACTIVITY WILL LIKELY BE CONFINED MOSTLY TO THE HIGHER TERRAIN EAST OF PHOENIX FROM WEDNESDAY ONWARD INTO FRIDAY. GOOD TO EXCELLENT OVERNIGHT HUMIDITY RECOVERIES TO FALL BACK INTO THE FAIR TO GOOD RANGE BY THURSDAY AND FRIDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...KUHLMAN AVIATION...HIRSCH FIRE WEATHER...PERCHA
Hazardous weather outlook, Jul 21, 5:55 AM MST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 555 AM MST SAT JUL 21 2012 AZZ024-221400- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 555 AM MST SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS...STREAMS AND WASHES...GUSTY WINDS IN EXCESS OF 40 MPH AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY...WITH SOME DRYING TO OCCUR AFTERWARDS LEADING TO A SLIGHT CHANCE OF STORMS THURSDAY INTO FRIDAY. THE PRIMARY WEATHER HAZARDS SUNDAY THROUGH WEDNESDAY INCLUDE LOCALLY HEAVY RAIN AND LOCALIZED FLOODING OF ROADS AND WASHES...GUSTY WINDS IN EXCESS OF 40 MPH AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. AZZ022-023-027-028-221400- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 555 AM MST SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THE PRIMARY WEATHER HAZARDS INCLUDE BRIEF HEAVY RAIN...GUSTY WINDS IN EXCESS OF 50 MPH...PATCHY BLOWING DUST AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SUNDAY THROUGH TUESDAY. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN AND LOCALIZED FLOODING OF ROADS AND WASHES...GUSTY WINDS IN EXCESS OF 45 MPH...PATCHY BLOWING DUST AND DEADLY LIGHTNING. SOME DRYING FROM THE WEST WILL OCCUR BEGINNING ON WEDNESDAY...AND LITTLE IF ANY HAZARDOUS WEATHER IS EXPECTED BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. AZZ020-021-025-026-CAZ031>033-221400- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 555 AM MST SAT JUL 21 2012 /555 AM PDT SAT JUL 21 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL SPREAD WESTWARD ACROSS THE DESERTS. THE PRIMARY WEATHER HAZARDS INCLUDE BRIEF HEAVY RAIN...GUSTY WINDS IN EXCESS OF 50 MPH...PATCHY BLOWING SAND AND DUST AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING OF ROADS...STREAMS AND WASHES...GUSTY WINDS IN EXCESS OF 45 MPH...PATCHY BLOWING DUST AND SAND AND DEADLY LIGHTNING. DRYING FROM THE WEST WILL BEGIN ON TUESDAY AND BY WEDNESDAY THERE WILL BE LITTLE OR NO HAZARDOUS WEATHER EXPECTED FOR THE DURATION OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. CAZ030-221400- JOSHUA TREE NATIONAL PARK- 555 AM PDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN AND LOCALIZED FLOODING OF ROADS AND WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...PATCHY BLOWING DUST OVER THE LOWER ELEVATIONS AND DEADLY CLOUD TO GROUND LIGHTNING. DRYING FROM THE WEST WILL OCCUR BEGINNING ON TUESDAY. FROM WEDNESDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:03 PM MST | Blowing Dust Advisory | PSR | 3 hr | |
| Jul 21, 3:47 PM MST | Blowing Dust Advisory | PSR | 36 min | |
| Jul 21, 4:12 PM MST | Areal Flood Advisory | PSR | Gila | 2 hr |
| Jul 21, 4:54 PM MST | Special Weather Statement | PSR | Pinal | 66 min |
Nearby
Dust Storm Warnings in Arizona, 2012Every dust storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.